Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 301, NWS Morristown, TN

August 9, 2012Hancock County, Hawkins County, Sullivan County, Tennessee; Russell County, Scott County, City of Norton, Virginia

NWS Morristown, TN issued this severe thunderstorm warning at Aug 9, 2012, 5:19 PM EDT for Hancock County, Hawkins County, Sullivan County, Tennessee; Russell County, Scott County, City of Norton, Virginia. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2012, 5:19 PM EDT (21:19 UTC)
Expired
Aug 9, 2012, 6:15 PM EDT
In force
56 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Hancock County, TN, Hawkins County, TN, Sullivan County, TN, City of Norton, VA, Russell County, VA, Scott County, VA

The radar

The Knoxville radar (KMRX), 109 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 5:20 PM EDTTSTM WND DMGSurgoinsville, TNTREES DOWN.
Aug 9, 5:45 PM EDTTSTM WND DMGGate City, VATREES DOWN COUNTY WIDE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1282 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1282 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

345 
WUUS54 KMRX 092119
SVRMRX
TNC067-073-163-VAC167-169-720-092215-
/O.NEW.KMRX.SV.W.0301.120809T2119Z-120809T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
519 PM EDT THU AUG 9 2012

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN EAST TENNESSEE...
  HAWKINS COUNTY IN EAST TENNESSEE...
  WESTERN SULLIVAN COUNTY IN EAST TENNESSEE...
  RUSSELL COUNTY IN SOUTHWEST VIRGINIA...
  SCOTT COUNTY IN SOUTHWEST VIRGINIA...
  CITY OF NORTON IN SOUTHWEST VIRGINIA...

* UNTIL 615 PM EDT

* AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SURGOINSVILLE...OR 10 MILES
  NORTHEAST OF ROGERSVILLE...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  GATE CITY...WEBER CITY...CHURCH HILL...OKOLONA...MOUNT CARMEL...
  CLINCHPORT...DUFFIELD...HILTONS...FORT BLACKMORE...NICKELSVILLE...
  DUNGANNON AND CASTLEWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3687 8215 3637 8283 3649 8301 3682 8271
      3688 8262 3692 8261 3691 8261 3688 8260
      3695 8259 3688 8259 3689 8232 3692 8230
      3698 8232 3698 8231
TIME...MOT...LOC 2119Z 218DEG 31KT 3649 8283

$$

TD
3 follow-up statements
565 
WWUS54 KMRX 092134
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
534 PM EDT THU AUG 9 2012

TNC067-VAC167-720-092144-
/O.CAN.KMRX.SV.W.0301.000000T0000Z-120809T2215Z/
HANCOCK TN-RUSSELL VA-CITY OF NORTON VA-
534 PM EDT THU AUG 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR CITY OF NORTON...RUSSELL AND
HANCOCK COUNTIES IS CANCELLED...

LAT...LON 3674 8234 3656 8257 3646 8270 3646 8272
      3659 8285 3682 8271 3681 8270 3684 8266
      3688 8262 3688 8241
TIME...MOT...LOC 2134Z 219DEG 32KT 3660 8271

$$

TNC073-163-VAC169-092215-
/O.CON.KMRX.SV.W.0301.000000T0000Z-120809T2215Z/
SULLIVAN TN-HAWKINS TN-SCOTT VA-
534 PM EDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SCOTT...HAWKINS AND WESTERN SULLIVAN COUNTIES...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
OKOLONA...OR 10 MILES SOUTHWEST OF GATE CITY...MOVING NORTHEAST AT 35
MPH.

LOCATIONS IN THE WARNING INCLUDE...
  GATE CITY...WEBER CITY...CLINCHPORT...HILTONS...FORT BLACKMORE...
  NICKELSVILLE AND DUNGANNON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 3674 8234 3656 8257 3646 8270 3646 8272
      3659 8285 3682 8271 3681 8270 3684 8266
      3688 8262 3688 8241
TIME...MOT...LOC 2134Z 219DEG 32KT 3660 8271

$$

TD
329 
WWUS54 KMRX 092154
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
554 PM EDT THU AUG 9 2012

TNC073-163-092203-
/O.CAN.KMRX.SV.W.0301.000000T0000Z-120809T2215Z/
SULLIVAN TN-HAWKINS TN-
554 PM EDT THU AUG 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR HAWKINS AND WESTERN SULLIVAN
COUNTIES IS CANCELLED...

LAT...LON 3674 8234 3659 8257 3660 8263 3661 8269
      3662 8282 3682 8271 3681 8270 3684 8266
      3688 8262 3688 8241
TIME...MOT...LOC 2153Z 233DEG 30KT 3670 8253

$$

VAC169-092215-
/O.CON.KMRX.SV.W.0301.000000T0000Z-120809T2215Z/
SCOTT VA-
554 PM EDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SCOTT COUNTY...

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS 
UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR GATE CITY...MOVING 
NORTHEAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  NICKELSVILLE AND DUNGANNON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 3674 8234 3659 8257 3660 8263 3661 8269
      3662 8282 3682 8271 3681 8270 3684 8266
      3688 8262 3688 8241
TIME...MOT...LOC 2153Z 233DEG 30KT 3670 8253

$$

TD
532 
WWUS54 KMRX 092212
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
612 PM EDT THU AUG 9 2012

VAC169-092221-
/O.EXP.KMRX.SV.W.0301.000000T0000Z-120809T2215Z/
SCOTT VA-
612 PM EDT THU AUG 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR SCOTT COUNTY WILL EXPIRE AT
615 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3674 8234 3659 8258 3660 8263 3661 8269
      3662 8282 3682 8271 3681 8270 3684 8266
      3688 8262 3688 8241
TIME...MOT...LOC 2211Z 233DEG 30KT 3679 8238

$$

TD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:40 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Aug 9, 3:40 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
340 PM EDT THU AUG 9 2012

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...CURRENT SURFACE
ANALYSIS SHOWS A QUASI-STATIONARY FRONTAL BOUNDARY OVER THE OHIO
RIVER VALLEY...WITH A VERY MOIST AIR MASS LINGERING OVER THE
FORECAST AREA. AREA RADARS REVEAL A LARGE AREA OF CONVECTION
OCCURRING AHEAD OF AN UPPER-LEVEL SHORT WAVE TROUGH...AS IT MOVES
EASTWARD ACROSS THE TN RIVER VALLEY. THIS SHORT WAVE UPPER-LEVEL
TROUGH SHOULD CONTINUE TO PRODUCE SCATTERED CONVECTION TONIGHT...AS
ITS PARENT LONG WAVE UPPER-LEVEL TROUGH FURTHER AMPLIFIES OVER THE
TN RIVER VALLEY. THIS UPPER-LEVEL TROUGH WILL PUSH THE FRONTAL
BOUNDARY OVER THE OHIO RIVER VALLEY THROUGH THE FORECAST AREA ON
FRIDAY...WITH THE MODELS REVEALING SOME DISCREPANCIES WITH ITS
TIMING. FOR NOW...WILL COMPROMISE BETWEEN THE NAM MODEL'S MORNING
PASSAGE...AND THE GFS MODEL'S AFTERNOON PASSAGE BY MENTIONING LIKELY
POPS THROUGHOUT THE DAY. THE INSTABILITY OF THE LOCAL AIR MASS WILL
GREATLY DEPEND ON THE TIMING OF THE COLD FRONT...BUT IT STILL
APPEARS THAT A MODERATELY UNSTABLE AIR MASS COULD DEVELOP BY FRIDAY
AFTERNOON RESULTING IN A FEW STRONG TO SEVERE STORMS WITH DAMAGING
WINDS AND LOCALLY HEAVY RAINFALL. A DRIER AND SLIGHTLY COOLER AIR
MASS THEN MOVES INTO THE FORECAST AREA BEHIND THE COLD FRONT FOR
SATURDAY AND SATURDAY NIGHT. AS FOR TEMPS...GFS AND NAM GUIDANCE
NUMBERS ARE IN GOOD AGREEMENT THROUGH SATURDAY NIGHT...AND WILL
COMPROMISE WHERE SLIGHT DIFFERENCES ARE NOTED.

.LONG TERM (SUNDAY THROUGH THURSDAY)...SURFACE HIGH PRESSURE IN
CONTROL WILL PROVIDE A QUIET WEATHER PATTERN FOR SUNDAY AND MONDAY.
A SERIES OF WEAK IMPULSES WILL MOVE THROUGH TUESDAY THROUGH
THURSDAY. WITH A WARMING TREND AND LOW LEVEL MOISTURE RETURNING TO
THE AREA...COULD SEE OCCASIONAL ISOLATED CONVECTION DEVELOP THROUGH
THE LATER PART OF THE EXTENDED.
&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN   70  86  65  87  64 /  60  70  30   0   0
KNOXVILLE AIRPORT, TN     69  84  64  85  61 /  60  70  30  10   0
OAK RIDGE, TN             69  84  64  85  59 /  60  70  30   0   0
TRI CITIES AIRPORT, TN    65  82  60  83  55 /  60  70  40  20   0
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

DMG/MJB
Hazardous weather outlook, Aug 9, 4:12 AM EDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
412 AM EDT THU AUG 9 2012

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-100800-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
412 AM EDT THU AUG 9 2012 /312 AM CDT THU AUG 9 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE
THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. THE MAIN IMPACTS FROM
THE STRONGEST STORMS WILL BE DAMAGING WINDS...ONE INCH DIAMETER
HAIL...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

STRONG TO SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP ON FRIDAY
AHEAD OF A COLD FRONT. THE STORMS MAY PRODUCE DAMAGING WINDS OF 60
MPH OR GREATER...AND HAIL UP TO ONE INCH IN DIAMETER. LOCALLY HEAVY
RAINS COULD CAUSE MINOR FLOODING OF LOW LYING OR FLOOD PRONE AREAS.
THE STRONGEST STORMS ARE EXPECTED TO OCCUR FRIDAY AFTERNOON AND
EVENING.

MUCH DRIER WEATHER RETURNS BY SATURDAY BEHIND THE PASSING COLD
FRONT. THUS...NO HAZARDOUS WEATHER IS EXPECTED FOR THE WEEKEND INTO
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND FRIDAY.

TG

In the hours before

Special weather statement, Aug 9, 4:22 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
422 PM EDT THU AUG 9 2012

TNZ040>043-092115-
COCKE SMOKY MOUNTAINS TN-NORTHWEST COCKE TN-NORTHWEST GREENE
TN-SOUTHEAST GREENE TN-
422 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR GREENE AND COCKE COUNTIES UNTIL
515 PM...

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEWPORT...WHICH WAS MOVING NORTHEAST AT 15
MPH.

WIND GUSTS UP TO 50 MPH AND LOCALLY HEAVY RAINFALL ARE EXPECTED WITH
THESE STORMS.

IN ADDITION TO GUSTY WINDS AND HEAVY RAIN...OCCASIONAL CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Local storm report, Aug 9, 4:28 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
428 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     SSW RUTLEDGE            36.27N 83.52W
08/09/2012                   GRAINGER           TN   911 CALL CENTER

            ONE TREE DOWN ON HOWELL RIVER RD.

&&
Special weather statement, Aug 9, 4:33 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
433 PM EDT THU AUG 9 2012

TNZ015-016-039-VAZ001-005-092115-
HAMBLEN TN-HANCOCK TN-HAWKINS TN-LEE VA-SCOTT VA-
433 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR LEE...SCOTT...HAWKINS...HANCOCK
AND HAMBLEN COUNTIES UNTIL 515 PM...

AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
SOUTH WALLINS TO RUSSELLVILLE...WHICH WAS MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH AND LOCALLY HEAVY RAINFALL ARE EXPECTED WITH
THESE STORMS.

IN ADDITION TO GUSTY WINDS AND HEAVY RAIN...OCCASIONAL CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Local storm report, Aug 9, 4:40 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
440 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     KNOXVILLE               35.97N 83.95W
08/09/2012                   KNOX               TN   911 CALL CENTER

            TREES DOWN ACROSS WESTERN KNOX COUNTY

&&
Special weather statement, Aug 9, 4:48 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
448 PM EDT THU AUG 9 2012

VAZ008-092145-
WASHINGTON VA-
448 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WASHINGTON COUNTY UNTIL
545 PM...

AT 444 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF MOUNTAIN CITY...WHICH WAS
MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH AND LOCALLY HEAVY RAINFALL ARE EXPECTED WITH
THESE STORMS.

IN ADDITION TO GUSTY WINDS AND HEAVY RAIN...OCCASIONAL CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Local storm report, Aug 9, 4:49 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
449 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     HARROGATE-SHAWANEE      36.58N 83.64W
08/09/2012                   CLAIBORNE          TN   911 CALL CENTER

            A FEW TREES DOWN IN HARROGATE

&&

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 11:55 AM EDTSevere Thunderstorm WarningMRXMarion, Sequatchie65 min
Aug 9, 12:20 PM EDTSevere Thunderstorm WarningMRXBledsoe, Hamilton, Rhea, Sequatchie55 min
Aug 9, 12:57 PM EDTSevere Thunderstorm WarningMRXMcMinn, Monroe, Polk48 min
Aug 9, 1:42 PM EDTSevere Thunderstorm WarningMRXBlount, McMinn, Monroe, Polk63 min
Aug 9, 1:45 PM EDTSevere Thunderstorm WarningMRXBlount, Sevier45 min
Aug 9, 1:58 PM EDTAreal Flood AdvisoryMRXPolk3 hr
Aug 9, 2:03 PM EDTAreal Flood AdvisoryMRXBlount3 hr
Aug 9, 2:32 PM EDTSevere Thunderstorm WarningMRXBlount, Jefferson, Knox, Sevier58 min
Aug 9, 3:08 PM EDTAreal Flood AdvisoryMRXBlount, Knox, Sevier3 hr
Aug 9, 3:29 PM EDTSevere Thunderstorm WarningMRXClaiborne, Hancock46 min
Aug 9, 3:31 PM EDTSevere Thunderstorm WarningMRXGrainger, Jefferson, Knox, Union44 min
Aug 9, 3:38 PM EDTAreal Flood AdvisoryMRXKnox2 hr
Aug 9, 4:21 PM EDTAreal Flood AdvisoryMRXAnderson, Blount, Campbell, Claiborne, Grainger, Hamblen and 5 more2 hr
Aug 9, 4:37 PM EDTAreal Flood AdvisoryMRXCocke, Greene, Hamblen, Hancock, Hawkins, Jefferson and 2 more113 min
Aug 9, 4:44 PM EDTAreal Flood AdvisoryMRXCarter, Johnson, Sullivan3 hr
Aug 9, 4:58 PM EDTSevere Thunderstorm WarningMRXJohnson, Sullivan47 min
Aug 9, 5:10 PM EDTAreal Flood AdvisoryMRXCarter, Greene, Johnson, Unicoi, Washington3 hr
Aug 9, 5:47 PM EDTAreal Flood AdvisoryMRXGreene, Hancock, Hawkins, Sullivan, Washington106 min
Aug 9, 6:34 PM EDTAreal Flood AdvisoryMRXSullivan116 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.